MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLEXIBLE TAP BIOSURE 7MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. FLEXIBLE TAP BIOSURE 7MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72203253
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the flexible tap was found broken before the case.There was a back-up device available.No delay occurred.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 7mm flexible biosure tap, used in treatment, will not be returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, tap was found broken before the case.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive forces applied during previous use.Improper cleaning or storage.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
FLEXIBLE TAP BIOSURE 7MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10212723
Report Number1219602-2020-00966
Device Sequence Number16782180
Product Code LXH
UDI-Device Identifier00885554027198
UDI-Public00885554027198
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203253
Device Catalogue Number72203253
Device Lot Number50751537
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer06/08/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1